New Anti-Diarrhea Drug Trend a New Threat
A new trend has caught on across America. The over the counter drug Imodium AD has been being abused to create an opiate-like high. In some cases, heroin addicts have attempted to use the drugs to get through opiate withdrawals. In others, it is people looking for a legal high.
The drug is taken in very large amounts sometimes 200 times the recommended dosage. The drug taken in such large amounts can be extremely dangerous. With the potential to cause fatal overdose. This has resulted in the Food and Drug Administration or FDA to release warnings over the last several weeks.
One Doctor at Baycare Clinic in Wisconsin detailed the dangerous effects of the drug in an interview with ABC 2 WBAY.
"The biggest safety issue is what happens to the heart. It disrupts our electrical pathways in our heart. When it happens, it's like flipping a switch. It's not like you feel a little bit worse and a little bit worse and then you die. You just collapse," he explained.
As a result, the FDA is currently working with the producers of Imodium A-D to limit the doses that come in a pack to prevent the abuse. However, it is unclear yet if further action will need to be taken. The FDA has not made any decision to pull the medicine from the shelves.
For the meantime, Narconon Drug Rehabilitation would like to warn you to keep an eye out for those buying Imodium A-D. With the dangers, it presents to those that abuse it.